Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Norman, OK

August 19, 2021Hardeman County, Texas

NWS Norman, OK issued this special weather statement at Aug 19, 2021, 7:45 PM CDT for Hardeman County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2021, 7:45 PM CDT (00:45 UTC)
Expired
Aug 19, 2021, 8:30 PM CDT
In force
45 min
Issued by
NWS Norman, OK
Hail
0.00 in
Wind
50

County Hardeman County, TX

The radar

The Altus AFB radar (KFDR), 76 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
281 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
2390 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

887 
WWUS84 KOUN 200045
SPSOUN

Special Weather Statement
National Weather Service Norman OK
745 PM CDT Thu Aug 19 2021
 
TXZ083-200130-
Hardeman TX-
745 PM CDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of central Hardeman
County through 830 PM CDT...

At 744 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Quanah, moving north at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Quanah, Goodlett and Copper Breaks State Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3442 9986 3432 9958 3412 9971 3414 9985
      3419 9993
TIME...MOT...LOC 0044Z 200DEG 17KT 3419 9981 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

WR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 19, 6:36 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 19, 6:36 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
636 PM CDT Thu Aug 19 2021

...New UPDATE, AVIATION...

.UPDATE...
Issued at 636 PM CDT Thu Aug 19 2021

A cluster of storms and intense cold pool across southwest
Oklahoma is ongoing. Cold pool/shear interaction should result in
continued southeastward movement of intense convection and
attendant damaging wind threat for at least another hour or two,
before some stabilization tempers convective intensity. Storm
propagation/renewed development will be favored on the southeast
and south flank, generally from near Snyder and Cache southward
and into our western north Texas counties. There is some increased
potential for greater coverage of convection overnight as low
level jet strengthens and interacts with remnant cold pool across
especially near and south of the Red River, with more isolated
coverage into Oklahoma. This convection would be weaker and pose
less of a severe threat, though deep warm cloud depth and
anomalous moisture could support locally heavy rain. We'll re-
evaluate observational trends and hi-res guidance and make any
necessary updates later this evening.

BRB

&&

.SHORT TERM...
(This evening through Friday)
Issued at 140 PM CDT Thu Aug 19 2021

Scattered showers and storms continue across central and southeast
portions of Oklahoma. This activity should gradually diminish this
evening.

Meanwhile, HREFs member suggest some isolated convection developing
this afternoon in the panhandles and moving east through the
evening. A diffuse dryline can be seen in surface obs and reflected
in satellite across the eastern panhandles--this will serve as a
focus for these afternoon storms (based on these observations, the
HRW FV3 appears to be an outlier, too far east). With an abundance
of instability (~2500 joules MLCAPE; 1200-1300 joules downdraft
CAPE) and marginal shear (up to 25 knots), an isolated strong to
severe storm is definitely possible. The caveat would be how long
storms can maintain. With the loss of daytime heating, storms likely
won't make it far into western Oklahoma (if at all). Will stick with
isolated 10 percent for our forecast.

A few models show some overnight showers and storms developing, but
without any distinct forcing confidence is low. Limiting PoPs to 20
percent.

A front is expected to approach northwest Oklahoma late tomorrow
afternoon, providing a focus for scattered thunderstorms again. With
a similar environment, we can expect a similar evolution with a
possibility for some strong to severe storms in the afternoon /
early evening in northwest Oklahoma (though coverage and confidence
are higher due to stronger and closer forcing), diminishing by late
evening with the loss of daytime heating. Compared to previous
forecasts, the front appears to push farther south giving better
confidence to increase PoPs above initializations in this area (in
addition, HREF members show decent agreement supporting this
scenario).

Additionally, abnormally high dewpoints will result in some
fairly miserable heat indices Friday afternoon, especially in
north central Oklahoma.

Day

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 140 PM CDT Thu Aug 19 2021

Low chances for showers and storms will linger into Saturday as the
front washes out. By Sunday an upper ridge builds in allowing
temperatures to start warming back to (or just above) normal levels
and keeping us dry. That pattern should persist through at least mid
week. After that, models start suggesting some upper level waves
impinging on our area as they move through, but there is little
agreement on how that looks. NBM gives low PoPs mid to late week
concentrated in northern parts of the forecast area.

Day

&&

.AVIATION...
(00Z TAFS)
Issued at 636 PM CDT Thu Aug 19 2021

Thunderstorm cluster should sustain to at least bring a wind shift
to Wichita Falls/SPS by around 01z, with subsequent convection
potentially impacting the airport through the evening. Depending
on near-term evolution, some increased coverage of convection
could occur into the night impacting SPS. Otherwise, probabilities
are low for impact by convection. Lawton will be on the edge of
more robust convection potential but will experience some impact
from cold pool.

The other aviation impact tonight may be MVFR stratus, especially
in central Oklahoma (including OKC, OUN, SWO, and PNC). METARs in
this area currently show at least FEW/SCT, and some BKN. The trend
should be for at least temporary ceilings in the MVFR category
through the evening and into the night. Though the probability is
low, some potential for MVFR may persist through the early-mid
morning hours. Stratus/ceiling impacts further west are less
likely and not included at this time.

&&

.UPPER AIR...
Issued at 147 PM CDT Wed Aug 18 2021

No upper air flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  85  74  92  75 /  60  20  10  10
Hobart OK         90  74  95  74 /  40  30  10  10
Wichita Falls TX  89  74  95  76 /  50  20  10  10
Gage OK           90  71  96  69 /  10  10  20  20
Ponca City OK     87  73  94  72 /  30  20  20  30
Durant OK         85  74  92  74 /  70  10  20   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...14
LONG TERM....14
AVIATION...12
Hazardous weather outlook, Aug 19, 11:50 AM CDT, 7 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1150 AM CDT Thu Aug 19 2021

OKZ004>048-050>052-TXZ083>090-201145-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1150 AM CDT Thu Aug 19 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Showers and thunderstorms will move across the region during afternoon
and evening and are expected to be more numerous across southern
and central Oklahoma. Some of the thunderstorms will produce
locally heavy rainfall, especially across southeastern Oklahoma.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Thunderstorms...
Isolated strong, perhaps severe, storms are possible Friday
afternoon and evening across western Oklahoma and western north
Texas. A slight chance of storms will continue into Saturday.
After a break of several days, thunderstorm chances will return to
the region on Wednesday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Aug 19, 3:29 PM CDT, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Norman OK
329 PM CDT Thu Aug 19 2021

OKZ021-033-034-192100-
Harmon OK-Beckham OK-Greer OK-
329 PM CDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of northwestern Harmon,
west central Greer and southwestern Beckham Counties through 400 PM
CDT...

At 329 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Vinson, moving east at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Vinson and Madge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3506 10000 3508 9990 3491 9980 3486 10000
TIME...MOT...LOC 2029Z 248DEG 7KT 3493 10003

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

WR
Special weather statement, Aug 19, 4:10 PM CDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Norman OK
410 PM CDT Thu Aug 19 2021

OKZ014-021-192145-
Roger Mills OK-Beckham OK-
410 PM CDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of southeastern Roger
Mills and northwestern Beckham Counties through 445 PM CDT...

At 409 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Sayre, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Elk City, Sayre, Erick and Berlin.

This includes Interstate 40 between mile markers 6 and 37.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3569 9957 3554 9936 3553 9937 3550 9936
      3543 9936 3513 9982 3530 9997
TIME...MOT...LOC 2109Z 221DEG 36KT 3531 9977

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

WR
Local storm report, Aug 19, 5:19 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
519 PM CDT THU AUG 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND GST     3 WNW GOULD             34.68N 99.82W
08/19/2021  E81 MPH          HARMON             OK   MESONET

&&

BRB
Local storm report, Aug 19, 5:41 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
541 PM CDT THU AUG 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     3 WNW GOULD             34.68N 99.82W
08/19/2021  M65 MPH          HARMON             OK   MESONET

&&

BRB
Special weather statement, Aug 19, 6:54 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Norman OK
654 PM CDT Thu Aug 19 2021

OKZ033-036-TXZ083-200030-
Harmon OK-Jackson OK-Hardeman TX-
654 PM CDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of southwestern
Jackson, south central Harmon and northwestern Hardeman Counties
through 730 PM CDT...

At 654 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Goodlett, moving northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Goodlett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3450 10000 3460 9976 3451 9970 3441 9971
      3429 9997 3440 10000
TIME...MOT...LOC 2354Z 242DEG 20KT 3441 9991

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

WR
Special weather statement, Aug 19, 7:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
745 PM CDT Thu Aug 19 2021

TXZ083-200130-
Hardeman TX-
745 PM CDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of central Hardeman
County through 830 PM CDT...

At 744 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Quanah, moving north at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Quanah, Goodlett and Copper Breaks State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3442 9986 3432 9958 3412 9971 3414 9985
      3419 9993
TIME...MOT...LOC 0044Z 200DEG 17KT 3419 9981

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 1:33 PM CDTHeat AdvisoryOUNCanadian, Carter, Cleveland, Garfield, Garvin, Grady and 16 more7 hr
Aug 19, 9:45 PM CDTSpecial Weather StatementOUNWichita30 min
Aug 19, 9:49 PM CDTSpecial Weather StatementOUNWilbarger26 min
Aug 19, 10:15 PM CDTSpecial Weather StatementOUNWilbarger30 min
Aug 19, 10:42 PM CDTAreal Flood AdvisoryOUNWilbarger3 hr
Aug 19, 10:47 PM CDTSpecial Weather StatementOUNBaylor28 min
Aug 19, 11:30 PM CDTSpecial Weather StatementOUNBaylor30 min
Aug 19, 11:38 PM CDTAreal Flood AdvisoryOUNBaylor3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.